Hail, Cedar
- When
- May 13, 4:50 PM CST to 4:57 PM CST
- Where
- Cedar County, Coleridge
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.500, -97.200
Hail up to1 inch in diameter fell in Coleridge for nearly 10 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 13, 1:20 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT TUE MAY 13 2003 MAIN FORECAST CHALLENGES ARE OBVIOUSLY SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING. MUCH OF CENTRAL AND EASTER NEBRASKA HAS NOW BEEN PLACED IN SEVERE THUNDERSTORM WATCH 360 WHICH IS IN EFFECT UNTIL 700 PM CDT. LATEST SURFACE ANALYSIS INDICATED UPPER 50S DEWPOINTS WERE STREAMING NORTH AHEAD OF A TROUGH OF LOW PRESSURE...MEANWHILE A WARM FRONT EXTENDED SOUTH THEN EAST TO SOUTHEAST NEBRASKA. LARGE CLUSTER OF SEVERE STORMS HAS FIRED JUST TO THE RIGHT OF THE WARM FRONT...THUS STORMS WILL LIKELY REMAIN ELEVATED THROUGH THE EVENING. STEEP MID LEVEL LAPSE RATES IN CONJUNCTION WITH CAPES APPROACHING 1000 TO 2000 J/KG WILL ALLOW LINEAR CONVECTIVE COMPLEX TO MOVE EAST SOUTHEAST. PRESENT INDICATIONS ARE THAT AN ADDITIONAL SEVERE BOX WILL BE NEEDED DOWNSTREAM LATER THIS AFTERNOON FOR THE MISSOURI RIVER EASTWARD. THE SYSTEM SHOULD REMAIN RATHER PROGRESSIVE...WITH SEVERE WEATHER THREAT DIMINISHING BY MIDNIGHT AS ACTIVITY MOVES EAST OF THE FORECAST AREA. ON WEDNESDAY...AS UPPER LOW AND SECONDARY AREA OF MOISTURE ROTATES TO OUR NORTHEAST...ABOUT THE NORTHEAST HALF OF THE FORECAST AREA WILL HAVE A CHANCE FOR SCATTERED SHOWERS WITH NORTHWESTERLY WINDS AT 15 TO 25 MPH POSSIBLE ON THE BACKSIDE OF THE SYSTEM. THEREAFTER...THAT TRANSLATES EASTWARD WITH SHORTWAVE RIDGING FOR THURSDAY. NEXT SYSTEM DIGGING INTO THE 4 CORNERS REGION LATE THIS WEEK APPEARS TO BE HEADING JUST A BIT FURTHER SOUTH. STILL NEED TO MENTION A CHANCE OF PRECIPITATION ACROSS THE SOUTH HALF OF THE FORECAST AREA ON FRIDAY...BUT THAT SHOULD DEPART FRIDAY NIGHT. SATURDAY AND SUNDAY APPEAR TO BE MILD AND DRY WITH SHORTWAVE RIDGING AGAIN EXPECTED. WINDS SHOULD BE SOUTHEASTERLY THEN SOUTH ON SUNDAY IN ADVANCE OF THE NEXT SYSTEM TO MOVE IN ON MONDAY AND TUESDAY. SUNDAY SHOULD BE A VERY PLEASANT DAY...THE WARMEST OF THE WEEKEND WITH HIGHS 75 TO 80. .OMA...SEVERE THUNDERSTORM WATCH WESTERN 2/3 OF FORECAST AREA WEST OF THURSTN TO WAHOO TO BEATRICE UNTIL 700 PM CDT. VLD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND EASTERN NEBRASKA UNTIL 7 PM CDT. A LINE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST NEBRASKA WILL CONTINUE TO MOVE EAST SOUTHEAST THIS EVENING. THE SEVERE THUNDERSTORMS WILL THEN MOVE TO FAR EASTERN NEBRASKA AND SOUTHWEST IOWA AFTER 700 PM CDT. THE STORMS WILL PRODUCE HAIL PENNY TO GOLF BALL SIZE AND A FEW WIND GUSTS IN EXCESS OF 60 MPH. THE STORMS ARE DEVELOPING AHEAD OF AN AREA OF LOW PRESSURE ALONG AND NORTH OF A WARM FRONT THAT EXTENDS EASTWARD FROM THE LOW...AND AN ATTENDING COLD FRONT THAT EXTENDS SOUTHWEST INTO KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON FRIDAY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AND ALSO ON MONDAY AND TUESDAY OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...ESPECIALLY SOUTH OF A LINE FROM COLUMBUS TO WAYNE. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
411 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 7 NW ORCHARD NE .75 INCH HAIL
05/13/03 ANTELOPE REPORTED BY PUBLIC.
0407 PM NELIGH NE .75 INCH HAIL
05/13/03 ANTELOPE REPORTED BY COOPERATIVE
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
459 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 1 NE ELGIN NE .75 INCH HAIL
05/13/03 ANTELOPE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 7 WNW PETERSBURG NE .75 INCH HAIL
05/13/03 BOONE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
514 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM 3 W ALBION NE .75 INCH HAIL
05/13/03 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
518 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 8 E ELGIN NE 1.75 INCH HAIL
05/13/03 ANTELOPE REPORTED BY STORM
SPOTTER.NEZ011-016-017-030-132315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 549 PM CDT TUE MAY 13 2003 ...SEVERE THUNDERSTORM WATCH 360 HAS BEEN CANCELLED FOR KNOX... PIERCE...ANTELOPE AND BOONE COUNTIES IN NORTHEAST NEBRASKA... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED SOUTHEAST OF THE MENTIONED COUNTIES...THUS THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 700 PM CDT HAS BEEN CANCELLED. VLD
The Sioux Falls radar (KFSD), 127 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
Hail up to1 inch in diameter fell in Coleridge for nearly 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357105.